Hi, I am 43 and have dealt with depression since the age of 28 years after my third baby something changed and to this day I dont know what the trigger was or what happened for things to change sure I had a couple of bad things happen in my life from about age 15/16 but doesnt everyone? Anyway I was prescribed citalopram and was on that from 2003 to around 2012 when I had a repeat episode (i had another 2 babies before 2012) and went through counselling, a couple of weeks of feeling like crap and then things picked up once citalopram was increased to 60mg with nortriptiline 10 mg for lack of 'falling asleep'... fast forward to 2017 and things took a turn for the worst, I walked out of work, started experiencing anxiety for the first time and that is the worst the feeling of helplessness, being scared, I need to get out of here, running the track in your head and being fearful of something..but you dont know what! Anyway from March to May 2017 I changed from citalopram to paroxetine that didnt work so then went to sertraline, that didnt work so went to effexor 75mg x 2 and things started to pick up until I started to feel out of sorts again so there was an increase in the dosage to 75mg x 3 at the beginning of October - and for the majority I have been ok but the ability to just being able to sit up all night and not go to sleep if I want to is just nuts - so much so that I will go to bed and if I dont doze off to sleep I end up taking half of a zoplicon to go to sleep - only when I really need to because I dont want to become dependant on them... I had a really bad day on Saturday where I felt like I had been pushing the feelings away of not wanting to do this anymore and not be here but i convinced myself that I was over thinking it and to just be 'sad' and have a good cry and release the tension so I did that twice - I woke up sunday and had a great day in the garden with my kids and being busy - positive thinking and affirmations, keeping a diary of all of the things that make me smile and that i am grateful for... basically i would like to know that with this increase with it still take the 6-8 weeks to really embed in my system so I can enjoy everday life again without the thinking of 'oh i feel like crap' or 'i just wish these dumb thoughts would go away'... i also have clonazepam on hand if i have an anxious period ... sorry for the ramble!!
Sounds like a roller coaster you have figured out, there are always ups and downs for everybody as you know, not everyday is the same, you got to prepare for the worst and hope for the best.
I am happy you had a good day with your kids, they are the sunshine in in your life, you got something to get out of bed for, and that is the reason why you must be strong as you have been and keep on going no matter what life throws at you.
magits1; Yes I am with my friend masso; and you have lots of this figured out, there are going to be ups and downs but I do know that it is not just what has happened in our past but this is a chemical imbalance and what is in these medications replace what we are lacking Myself I swear by Effexor XR and have been on it for years and it has really made a life change for me. Also, you must remember we are all different and same with different medications work differently for each of us. Stick with it and know you will balance out. I take all of the mine 225mg in the morning and have no problems with being tired or having problems sleeping you might want to talk with your doctor about that and remember my friend you must keep the faith stay positive ignore negative people. And when the panic attack or increase in anxiety kicks in you know it will just last a short period and you will balance out.
And you know when they adjust the dose like an increase or when you first start that is the hardest part. at least for a couple weeks. And you really sound like your getting the roller coaster under control. Never give up and don't give yourself a bad time if you get a breakthrough just remind yourself it is only temporary. Because we sure can be our own worse enemy. work on focusing on those wonderful children you have been blessed with. You sound like one that is going to come out on top. As long as you don't focus on the symptoms that shake us up so much. please feel free to come in and let us know how you're doing it is very upsetting but keep that chin up and know that this to will pass. Have a great evening Chuck1957 and always remember there are many people that suffer from this. So you are not along that does seem to help. Stick with it it's all worth it and if you are having a tough time come on back and know your not alone. Stay positive and keep that sense of humor chuck.
I was on zoloft for 23 years and it worked beautiful but pooped out in mid-June after a traumatic event. It took till the end of September to find an antidepressant that might work. I started on Effexsor on September 26th at a sub therapeutic dose of 37.5 for a month. I need low doses of most antidepressants because I am a poor metabolizer.Just 5 days ago I was raised to 75 mgs. I feel better but still not my old self, side effects were milder with the increase but,still have anxiety on and off and falling asleep is a big issue. I have been talking with someone on another website who has recovered. She told me that it takes time after each increase to settle. For her, it took 12 weeks after getting on the right therapeutic dose of effexsor to feel much better. We just have to be patient. My children are grown and I am now retired . I am luckily not going through this with young children, but last time this happened I was. Try to take some time for yourself to relax each day. Maybe excerise or listen to guided meditations on u-tube when anxiety gets bad. Going to the gym everyday helps my anxiety a lot. Also on a calendar or journal write down how you feel each day and maybe give it a number to see gradual improvement. I have been taking a .25 Klonopin every night since the dose increase and it really helps me sleep. It is scary but we will get through this again. Please keep in touch.
- Effexor XR Information for Consumers
- Effexor XR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor XR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 May 2012 • 80 answers
Posted 6 Feb 2013 • 3 answers
Effexor XR - I'm on my third day of effexor withdrawals which has been worse so far. I was on 450mg?
Posted 11 Feb 2013 • 5 answers
Posted 7 Aug 2013 • 5 answers
Posted 5 Jan 2014 • 4 answers